Flash Flood, Bernalillo
- When
- August 13, 6:28 PM MST to 6:50 PM MST
- Where
- Bernalillo County, 3 mi S of Albuquerque
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.033, -106.567
Several thunderstorms moved slowly west to east over the Albuquerque metro area with heavy rain of over an inch in 20 to 25 minutes. Streets in the east central areas of the city filled quickly to curb full level.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Several thunderstorms moved slowly west to east over the Albuquerque metro area with heavy rain of over an inch in 20 to 25 minutes. Streets in the east central areas of the city filled quickly to curb full level. One vehicle was washed off the road in the Albuquerque South Valley area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 13, 2:13 PM MST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 313 PM MDT SAT AUG 13 2005 CORRECTED FORMAT AND PRELIMINARY TEMPS/POPS .DISCUSSION...SUBTROPICAL FETCH ALOFT WILL CONTINUE OVER THE AREA WITH SCATTERED THUNDERSTORMS THROUGH AT LEAST MONDAY. A BACK DOOR COOL FRONT SINKING INTO THE NORTHEAST LATE THIS AFTERNOON WILL PUSH INTO THE RIO GRANDE VALLEY TONIGHT WITH A RELATIVELY WEAK EAST WIND BELOW CANYONS. THE FRONT WILL PUSH ALL OF THE WAY TO THE CONTINENTAL DIVIDE ON SUNDAY...AND THE EAST WIND WILL RETURN BELOW CANYONS ON SUNDAY NIGHT. MEANWHILE...AN UPPER TROUGH SOUTHWEST OF THE AREA WILL LIFT NORTH AND SWEEP A FEW SHORT WAVES FROM SOUTH TO NORTH ACROSS THE WESTERN ZONES ON SUNDAY AND SUNDAY NIGHT. IT/S POSSIBLE THAT THE COMBINATION OF LOW LEVEL CONVERGENCE AND UPPER LEVEL DYNAMICS MAY RESULT IN MORE THAN SCATTERED THUNDERSTORMS ACROSS THE WEST ON SUNDAY. LATER SHIFTS WILL MONITOR AND UPDATE AS NEEDED. BEHIND SUNDAY/S PASSING TROUGH...WINDS AT ALL LEVELS WILL VEER TOWARD THE WEST AND SOUTHWEST AND USHER IN DRIER AIR...ESPECIALLY CENTRAL AND WEST. STARTING TUESDAY...THE AREA WILL SEE NOTICIBLY LESS CONVECTION WITH MAINLY ISOLATED AND LATE DAY SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WORK WEEK. NEXT WEEKEND...LONG RANGE MODELS DEPICT THE HIGH EAST OF THE AREA BUILDING...WHILE A LOW DEVELOPS OFF THE CALIFORNIA COAST. STARTING SATURDAY...ANOTHER MONSOON SURGE WILL RESULT IN INCREASED CONVECTION ACROSS THE STATE...AS LAYERS OF MOIST SOUTHERLY FLOW RETURN TO THE AREA. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 59 83 59 83 / 40 30 30 30 GALLUP.......................... 55 78 54 81 / 40 40 40 40 GRANTS.......................... 53 77 53 79 / 50 30 40 30 GLENWOOD........................ 56 82 57 84 / 50 40 40 30 CHAMA........................... 48 71 44 71 / 40 30 30 40 LOS ALAMOS...................... 53 74 50 76 / 40 30 30 40 RED RIVER....................... 45 63 44 70 / 40 40 30 30 TAOS............................ 53 74 49 75 / 40 30 30 30 SANTA FE........................ 54 75 52 77 / 40 30 40 30 SANTA FE AIRPORT................ 58 77 55 79 / 40 30 40 30 ESPANOLA........................ 54 80 53 82 / 40 30 30 30 ALBUQUERQUE HEIGHTS............. 62 81 63 83 / 50 30 40 30 ALBUQUERQUE VALLEY.............. 59 83 60 85 / 50 30 40 30 ALBUQUERQUE FOOTHILLS........... 60 80 61 82 / 50 30 40 30 ALBUQUERQUE WEST MESA........... 63 83 62 84 / 50 30 40 30 SOCORRO......................... 62 83 62 86 / 50 30 40 30 SANDIA PARK/CEDAR CREST......... 52 73 52 75 / 50 40 40 30 MORIARTY/ESTANCIA............... 54 77 55 79 / 50 40 40 30 CARRIZOZO....................... 59 80 60 82 / 50 40 40 30 RUIDOSO......................... 53 71 54 78 / 50 50 40 30 RATON........................... 53 67 53 76 / 40 40 30 30 LAS VEGAS....................... 52 69 51 77 / 40 40 40 30 ROY............................. 55 68 54 77 / 50 50 30 30 CLAYTON......................... 58 72 58 79 / 50 50 30 30 SANTA ROSA...................... 59 78 58 85 / 50 50 40 30 TUCUMCARI....................... 64 77 61 84 / 60 50 40 30 FORT SUMNER..................... 63 78 62 84 / 60 50 40 30 CLOVIS.......................... 63 76 60 83 / 60 50 50 30 PORTALES........................ 64 77 62 84 / 60 50 50 30 ROSWELL......................... 67 82 65 87 / 60 50 40 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT AUG 13 2005 NMZ001>021-026-141200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY NO SEVERE THUNDERSTORMS ARE ANTICIPATED TODAY OR TONIGHT. HOWEVER...SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO LOCALIZED FLOODING AND HIGH FLOWS IN ARROYOS AND SMALL STREAMS. .DAYS TWO THROUGH SEVEN... NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME. HOWEVER...SOME THUNDERSTORMS SUNDAY THROUGH MONDAY MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO LOCALIZED FLOODING AND HIGH FLOWS IN ARROYOS AND SMALL STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE STRONGLY ENCOURAGED TO REPORT FLOODING OR HIGH WATER FLOWS TO THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637 OR CONTACT LOCAL LAW ENFORCEMENT OFFICIALS AND HAVE THEM RELAY YOUR REPORT TO THE NWS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 554 PM MDT SAT AUG 13 2005 NMZ002-003-009-010-140100- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- NORTHWEST MOUNTAINS INCLUDING JEMEZ-SANDIA/MANZANO MOUNTAINS- UPPER RIO GRANDE VALLEY- 554 PM MDT SAT AUG 13 2005 ...THUNDERSTORMS WILL BRIEF BUT LOCALLY HEAVY RAIN FOR ALBUQUERQUE METRO AREA THROUGH 830 PM... SCATTERED STRONG THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN OF ONE HALF INCH IN 20 MINUTES WILL BE MOVING SOUTHEAST OVER PORTIONS OF THE ALBUQUERQUE AND RIO RANCHO METRO AREA THROUGH 730 PM. REMAIN ALERT TO LOCALIZED STREET FLOODING DEVELOPING MAINLY NEAR RIO RANCH AND WESTERN ALBUQUERQUE. AVOID ARROYOS AND DRAINAGE DITCHES WHICH MAY FILL RAPIDLY FROM UPSTREAM RAINS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION...RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION. 03
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 558 PM MDT SAT AUG 13 2005 NMZ002-003-009-010-140100- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- NORTHWEST MOUNTAINS INCLUDING JEMEZ-SANDIA/MANZANO MOUNTAINS- UPPER RIO GRANDE VALLEY- 558 PM MDT SAT AUG 13 2005 ...THUNDERSTORMS WITH BRIEF BUT LOCALLY HEAVY RAIN EXPECTED FOR THE ALBUQUERQUE METRO AREA THROUGH 830 PM... SCATTERED STRONG THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN OF ONE HALF INCH IN 20 MINUTES WILL BE MOVING SOUTHEAST OVER PORTIONS OF THE ALBUQUERQUE AND RIO RANCHO METRO AREA THROUGH 830 PM. REMAIN ALERT TO LOCALIZED STREET FLOODING DEVELOPING MAINLY NEAR RIO RANCH AND WESTERN ALBUQUERQUE. AVOID ARROYOS AND DRAINAGE DITCHES WHICH MAY FILL RAPIDLY FROM UPSTREAM RAINS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION...RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION. 03/46
The Albuquerque radar (KABX), 27 km away, was scanning. The volume nearest the first event began at 01:29 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2005Every state in 2005This day in weather historyWarnings in New Mexico, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464865.